Chemotherapy can cause cardiac effects early in treatment, but in some cases, the effects may not show up until much later. One notable example is heart damage following treatment with the medication Adriamycin (doxorubicin ). With this drug, a possible long term side effect is weakening of the heart muscle, resulting in a decreased ability to pump blood through the body ( heart failure ). Symptoms may include increasing shortness of breath, fatigue, and swelling of the feet and ankles. If you have been treated with Adriamycin, your doctor may recommend a MUGA scan to monitor how your heart is pumping.
Children with ulcers
GERD and babies
Rapid gas emptying
Stomach ulcer diet
Stomach ulcer questions
Stomach ulcer warning signs
Zollinger-Ellison Links Gastric bypass surgery Tummy tuck surgery
We teach our psychiatry residents to prescribe medications based on evidence that they work, and there are limited data supporting the long-term use of antipsychotic medications for conditions other than schizophrenia. Nevertheless, it is common to encounter patients who do not have schizophrenia but have been prescribed antipsychotics for long periods of time. Unfortunately, some of these patients are taking two or more such drugs simultaneously. It is often necessary for patients with schizophrenia to continue antipsychotics, but patients with other psychiatric disorders may be able to be weaned off these medications.